Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 68, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 1, 2004, 7:47 PM CDT for Price County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2004, 7:47 PM CDT (00:47 UTC)
- Expired
- Aug 1, 2004, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Price County, WI
The radar
The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:15 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 1, 3:15 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 315 PM CDT SUN AUG 1 2004 .DISCUSSION...MAIN FOCUS FOR TONIGHT IS THUNDERSTORMS. MODELS ARE IN GOOD AGREEMENT WITH OVERALL FEATURES OVER THE NEXT FEW DAYS...BUT DIFFER WITH RESPECT TO QPF, WHICH IS TYPICAL THIS TIME OF YEAR. ETA HAS BEEN FAIRLY CONSISTENT WITH ITS FORECAST OF QPF OVER NORTHERN MINNESOTA...SO WILL SIDE WITH ETA. WILL CUT BACK A LITTLE ON QPF...BUT OTHERWISE GO PRETTY CLOSE TO ETA QPF. THE ATMOSPHERE OVER OUR CWA IS SPLIT BETWEEN MORE STABLE AIR IN THE NORTHWEST PART OF THE CWA...TO MORE UNSTABLE OVER THE SE HALF. LIS OFF MSAS RANGE FROM AROUND ZERO AT INL TO -6 IN PINE CITY. IT LOOKS LIKE THE LESS STABLE AIR WILL REMAIN POISED OVER THE SOUTHERN HALF OF THE CWA. THINK ONLY ISOLATED STORMS WILL OCCUR THIS EVENING...MAINLY ON THE EDGE OF THE OUTFLOW FROM LAST NIGHTS CONVECTION OVER EC MN/NW WI...AND ALSO ALONG THE WEAK FRONTAL BOUNDARY SAGGING ACROSS NE MN. THE BETTER CHANCE WILL COME TOWARD MIDNIGHT...AS A WAVE DROPPING OUT OF SASKATCHEWAN WILL SET OFF A POTENTIAL MCS. THINK THIS FEATURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS. IF ETA IS CORRECT...IT COULD BE A BIT MORE WIDESPREAD THAN CURRENT THINKING. SUPPORT FROM THE H3 JET AND H7 MODEL OMEGA SHOULD HELP THE BATCH OF PRECIP TO GET GOING. THE SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA ON MONDAY AND MONDAY NIGHT. CURRENT THINKING IS THAT THE CHANCE OF SHOWERS/THUNDERSTORMS ON TUESDAY WILL BE JUST SOUTH OF THE CWA. GFS SUFFERING FROM SEVERE CONVECTIVE FEEDBACK...SO ETA IS THE WAY TO GO. WILL HOLD OFF FOR NOW. OTHERWISE...DRY HIGH PRESSURE WILL BUILD IN FOR THE REST OF THE WEEK...WITH MORE SPOTTY PRECIPITATION POSSIBLE AGAIN BY THE WEEKEND AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST. MOS TEMPS ARE ALL OVER THE PLACE. WHERE IM EXPECTING SUNSHINE... WILL GO WITH THE WARMER ETA TEMPS DURING THE DAY...AND COOLER TEMPS AT NIGHT UNDER THE INCOMING HIGH. .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. DAP
Hazardous weather outlook, Aug 1, 8:09 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 809 AM CDT SUN AUG 1 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 809 AM CDT SUN AUG 1 2004 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP LATE TODAY IN WESTERN AND CENTRAL MINNESOTA AND CONTINUE TONIGHT. LARGE HAIL AND VERY STRONG WINDS ARE POSSIBLE IN THE BRAINERD AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING. SOME MAY BE SEVERE IN NORTHWEST WISCONSIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH CS
In the hours before
Special weather statement, Aug 1, 6:53 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 653 PM CDT SUN AUG 01 2004 MNZ001-006-007-020025- KOOCHICHING-N. CASS-N. ITASCA-S. CASS-S. ITASCA- 653 PM CDT SUN AUG 01 2004 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN CANCELLED. THE THREAT FOR SEVERE STORMS HAS DIMINISHED. HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE TONIGHT. SOME OF THESE MAY STILL CONTAIN SMALL HAIL...BRIEF PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. TRIPOLI
Special weather statement, Aug 1, 7:00 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 700 PM CDT SUN AUG 1 2004 MNZ034>038-WIZ001-006-007-020030- BURNETT-CROW WING-DOUGLAS-N. AITKIN-PINE-S. AITKIN- S. ST. LOUIS/CARLTON-WASHBURN- 700 PM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 679 FOR SOME COUNTIES IN NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN HAS BEEN CANCELED... SEVERE THUNDERSTORM 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN CANCELED FOR CROW WING...AITKIN...CARLTON...PINE... DOUGLAS...BURNETT...AND WASHBURN. TRIPOLI
Special weather statement, Aug 1, 7:42 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 742 PM CDT SUN AUG 1 2004 WIZ002-008-020115- BAYFIELD-SAWYER- 742 PM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 679 FOR SOME COUNTIES IN NORTHWEST WISCONSIN HAS BEEN CANCELED... SEVERE THUNDERSTORM 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN CANCELED FOR BAYFIELD AND SAWYER COUNTIES. TRIPOLI
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.